MAUDE Adverse Event Report: STRYKER GMBH IMN INSTRUMENTS - FREEHAND DRILL D4.2X185MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMN INSTRUMENTS - FREEHAND DRILL D4.2X185MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23514218S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported: "4.2x185mm drill bit broke off in our t2 alpha retrograde nail the drill bit hit the nail.We did not have perfect circles when the surgeon tried to drill through the hole.A 12x340 retrograde nail was used.A 4.2x130 drill was opened after the 185 broke.A 5x40mm screw was inserted in the hole above the one with the broke drill bit in it.The broken drill bit (one piece) is still in the hole of the nail.It is in the canal of the femur and not sticking out of either cortex.It could not be retrieved intraoperatively".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to h6 device code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.However, it was reported that the drill bit had hit the nail, which most likely contributed to its breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was most probably caused by the drill hitting the nail before its breakage.In this relation, the instructions for use state the following: avoid drilling into metal implants with bone drills.The implants could be critically weakened and break under load and the drill could be damaged.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
IMN INSTRUMENTS - FREEHAND DRILL D4.2X185MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22862507
Report Number0008031020-2025-01404
Device Sequence Number7622848
Product Code LXH
UDI-Device Identifier07613327350319
UDI-Public(01)07613327350319(17)350430(10)K12BB20
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23514218S
Device Lot NumberK12BB20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight98 KG